MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/80/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/80/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430491
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a severely calcified lesion (60 percent stenosis degree) in a mildly tortuous part of the mid popliteal artery.The lesion was pre-dilated as required, and the device was positioned, but the stent did not expand.Finally, when the system was removed, the stent came out as well.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the outer shaft has been retracted by about 53.5 mm.The stent has been fully released and was returned separately.The stent is not deformed or damaged.The device shaft dimensions comply with the specifications.The distal end of the retractable shaft shows a slight bulging, most likely induced during the crossing of the target lesion.The device shaft shows no damage or irregularity besides a kink at the distal end of the handle lever which, however, may have been induced during re-packaging for the return shipment.The safety button at the handle is in the unlocked position.Upon rotating the rotating wheel, the braided shaft retracts normally.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PULSAR-18 T3 5/80/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21884160
Report Number1028232-2025-01932
Device Sequence Number11621585
Product Code NIP
UDI-Device Identifier07640130446892
UDI-Public(01)07640130446892(17)2710
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number430491
Device Catalogue Number430491
Device Lot Number10241475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown